Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 505, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2018, 3:52 PM CDT for Beckham County, Greer County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2018, 3:52 PM CDT (20:52 UTC)
- Expired
- Aug 10, 2018, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK
The radar
The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:47 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 10, 3:47 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 347 PM CDT Fri Aug 10 2018 .DISCUSSION... Scattered showers and storms are expected over the next few days as a cutoff upper low waddles over west Texas through the weekend before the models finally show enough it wandering far enough north to get nudged out by the weak northern stream by mid-week next week. The most widespread precipitation chances currently look to be Sunday through Tuesday. With precipitable water values approaching or exceeding two inches (especially in the southeast half of the area) and weak flow, there could be some localized heavy rain potential, especially Sunday/Monday. With the exit of this system dependent on the subtle movement of the cutoff low center and the weak flow in the pattern, do not have a lot of confidence in the later time periods, although the models currently are relatively consistent with this scenario. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 69 83 / 20 30 30 60 Hobart OK 70 91 70 85 / 30 40 30 60 Wichita Falls TX 71 92 72 85 / 30 30 40 60 Gage OK 65 90 67 85 / 20 10 20 40 Ponca City OK 68 93 70 87 / 20 20 20 50 Durant OK 71 89 71 86 / 20 30 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Aug 10, 11:56 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Fri Aug 10 2018 OKZ004>048-050>052-TXZ083>090-111700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will develop this afternoon through tonight across much of the area. Brief strong wind gusts, heavy rain, and lightning are the main concern with any storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible through the middle of next week with the greatest coverage of storms occurring Sunday through Tuesday. Severe storms are unlikely. Some storms may produce heavy rainfall amounts. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 10, 2:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 247 PM CDT FRI AUG 10 2018 TXZ087-088-102030- Knox TX-Baylor TX- 247 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox and southwestern Baylor Counties Until 330 PM CDT.... AT 245 PM CDT, a strong thunderstorm was located 5 miles south of Goree, moving northwest at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3340 9974 3349 9971 3356 9957 3340 9939 TIME...MOT...LOC 1945Z 123DEG 11KT 3339 9950 MAD
Special weather statement, Aug 10, 3:08 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 308 PM CDT FRI AUG 10 2018 OKZ004-005-010-102100- Woodward OK-Harper OK-Woods OK- 308 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward... northeastern Harper and northwestern Woods Counties Until 400 PM CDT.... AT 304 PM CDT, a strong thunderstorm was located 11 miles northwest of Freedom, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3674 9938 3698 9945 3698 9910 3665 9900 TIME...MOT...LOC 2004Z 329DEG 14KT 3688 9926 TL
Special weather statement, Aug 10, 3:21 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI AUG 10 2018
OKZ020-102045-
Payne OK-
321 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne County Until
345 PM CDT....
AT 316 PM CDT, a strong thunderstorm was located 5 miles west of
Quay, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3623 9682 3616 9682 3616 9667 3609 9669
3603 9683 3621 9709 3625 9698 3625 9690
TIME...MOT...LOC 2016Z 296DEG 7KT 3616 9681
MADSpecial weather statement, Aug 10, 3:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT FRI AUG 10 2018
OKZ015-016-102100-
Dewey OK-Custer OK-
330 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and
northeastern Custer Counties Until 400 PM CDT....
AT 328 PM CDT, a strong thunderstorm was located 6 miles northwest of
Thomas, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3574 9898 3583 9895 3586 9873 3576 9873
3570 9879
TIME...MOT...LOC 2028Z 280DEG 5KT 3578 9885
MADSpecial weather statement, Aug 10, 3:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
335 PM CDT FRI AUG 10 2018
OKZ021-022-034-035-102100-
Kiowa OK-Washita OK-Beckham OK-Greer OK-
335 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita...southeastern Beckham and north central Greer Counties Until
400 PM CDT....
AT 331 PM CDT, a strong thunderstorm was located near Carter. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3518 9973 3530 9969 3531 9932 3519 9927
3506 9936
TIME...MOT...LOC 2031Z 285DEG 2KT 3522 9956
MADSpecial weather statement, Aug 10, 3:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
347 PM CDT FRI AUG 10 2018
OKZ008-102115-
Kay OK-
347 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Kay County Until 415 PM
CDT....
AT 340 PM CDT, a strong thunderstorm was located 4 miles southwest of
Kildare, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3674 9690 3672 9692 3669 9693 3668 9693
3669 9700 3669 9702 3670 9704 3669 9706
3673 9724 3686 9722 3686 9692
TIME...MOT...LOC 2040Z 284DEG 12KT 3677 9711
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Aug 10, 1:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Aug 10, 1:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Aug 10, 1:56 PM CDT | Special Weather Statement | OUN | Custer | 34 min |
| Aug 10, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 26 min |
| Aug 10, 2:25 PM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Aug 10, 2:31 PM CDT | Special Weather Statement | OUN | Greer | 29 min |
| Aug 10, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 50 min |
| Aug 10, 3:08 PM CDT | Special Weather Statement | OUN | Woods | 52 min |
| Aug 10, 3:21 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Aug 10, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 32 min |
| Aug 10, 3:30 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 10, 3:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 10, 3:47 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 10, 3:56 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Aug 10, 3:58 PM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| Aug 10, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 30 min |
| Aug 10, 4:07 PM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Aug 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 44 min |
| Aug 10, 4:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 10, 4:54 PM CDT | Special Weather Statement | OUN | Logan | 36 min |
| Aug 10, 4:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| Aug 10, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 48 min |
| Aug 10, 5:24 PM CDT | Special Weather Statement | OUN | Greer | 36 min |
| Aug 10, 5:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 10, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 39 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 10, 6:21 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Aug 10, 6:36 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Aug 10, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Oklahoma | 50 min |
| Aug 10, 2:47 PM CDT | Special Weather Statement | OUN | Knox | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.